Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 22, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 24, 2018, 3:54 PM PDT for Elko County, Nevada. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2018, 3:54 PM PDT (22:54 UTC)
- Expired
- Jul 24, 2018, 5:28 PM PDT
- In force
- 94 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 185 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 2536 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
283 WGUS55 KLKN 242254 FFWLKN NVC007-250145- /O.NEW.KLKN.FF.W.0022.180724T2254Z-180725T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 354 PM PDT TUE JUL 24 2018 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... East central Elko County in northeastern Nevada... * Until 645 PM PDT. * At 351 PM PDT, Doppler radar indicated thunderstorms producing heavy rain across the Hogan Burn Scar. Up to one quarter to one half of an inch of rain has already fallen. Flash flooding is expected to begin shortly. * Excessive rainfall over the Hogan Burn Scar will result in debris flow moving through mainly the east slopes of the Pequop Range. The debris flow can consist of rock, mud, vegetation and other loose materials. Additional rainfall amounts of one half inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move away from recently burned areas. Life-threatening flooding of creeks, roads and normally dry arroyos is likely. The heavy rains will likely trigger rockslides, mudslides and debris flows in steep terrain, especially in and around these areas. && LAT...LON 4080 11439 4055 11441 4064 11489 4081 11495 $$ JRM
1 follow-up statement
597 WGUS75 KLKN 250028 FFSLKN Flash Flood Statement National Weather Service Elko NV 528 PM PDT TUE JUL 24 2018 NVC007-250038- /O.CAN.KLKN.FF.W.0022.000000T0000Z-180725T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Elko NV- 528 PM PDT TUE JUL 24 2018 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL ELKO COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. LAT...LON 4080 11439 4055 11441 4064 11489 4081 11495 $$ 94
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:04 PM PDT, 50 minutes earlier.
Area forecast discussion, Jul 24, 3:04 PM PDT, 50 minutes before
Area Forecast Discussion National Weather Service Elko NV 304 PM PDT Tue Jul 24 2018 .SYNOPSIS...Thunderstorms continue into this evening, with isolated showers and thunderstorms overnight. Thunderstorm coverage begins to decrease some on Wednesday and Thursday. Otherwise, hot temperatures will continue through the weekend. && .SHORT TERM...Tonight through Thursday. Convection began late this morning and isolated to scattered thunderstorms currently continue across the CWA. Due to the slow motion of storms in central Nevada, some flood products have had to be issued already. Convection is expected to continue through the evening with localized flooding concerns, primarily in central Nevada. Nocturnal showers and thunderstorms are expected tonight, though will slowly decrease in intensity and coverage. Low temperatures stay well up into the 60's for most valleys with the higher dewpoints and some clouds in place. Still enough moisture and instability present Wednesday for another round of storms, though coverage should begin to decrease and precipitable waters begin to drop some, mitigating the flooding concerns of late a bit. By Thursday, the convection gets squelched down to mainly Northern Nye and White Pine counties, though the very southeastern part of the CWA could receive some stronger storms with local flooding as a little surge of higher moisture intrudes into southern Nevada. No real changes to temperatures as the hot daytime temperatures and warmer nights continue. .LONG TERM...Thursday night through next Tuesday. Upper level high will remain over the southwest US with moisture continuing to surge into the region, especially southern and eastern region. This will allow for chances for convection to continue through at least Friday. Beyond Friday models struggle with moisture availability and this will affect coverage. Based on instability most convection will favor the eastern half of Nevada. The heat returns over the weekend with lower 100s making a return to western and central Nevada. && .AVIATION...Any station could see a thunderstorm develop in vicinity this afternoon and evening with KELY and KEKO being the most likely locations. Heavy downpours and variable outflow wind gusts of 30 to 40 kts will be common with any of the stronger storms which could produce brief intervals of MVFR conditions. Convection will diminish late this evening with additional rounds expected Wednesday afternoon, again favoring KEKO and KELY. && .FIRE WEATHER...Scattered wet thunderstorms continue into this evening and even into the night, though they are expected to decrease in coverage as the night goes on. Storms through this evening continue to have flash-flood potential due to the slow movement, especially in Zones 454,455, and 457. Storms Wednesday become more isolated, though some pockets of scattered thunderstorms will still exist. While storms will remain mainly wet, the flooding potential will decrease. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 90/89/89/90
In the hours before
Special weather statement, Jul 24, 1:51 PM PDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Elko NV
151 PM PDT TUE JUL 24 2018
NVZ030-242130-
Humboldt County NV-
151 PM PDT TUE JUL 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMBOLDT COUNTY
UNTIL 230 PM PDT...
At 151 PM PDT, Doppler radar was tracking a strong thunderstorm near
Dufferena, moving northeast at 25 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Denio and Denio Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4199 11850 4188 11846 4175 11898 4181 11903
4199 11886
TIME...MOT...LOC 2051Z 231DEG 21KT 4182 11892
94Special weather statement, Jul 24, 1:52 PM PDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Elko NV 152 PM PDT TUE JUL 24 2018 NVZ035-037-242130- Southern Lander County and Southern Eureka County NV- White Pine County NV- 152 PM PDT TUE JUL 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE PINE AND SOUTHEASTERN EUREKA COUNTIES UNTIL 230 PM PDT... At 151 PM PDT, Doppler radar was tracking a strong thunderstorm near Eureka Airport, moving northeast at 15 mph. Wind gusts 40 to 50 mph and pea size hail will be possible with this storm. Locations impacted include... Eureka Airport. LAT...LON 3951 11605 3956 11612 3980 11589 3959 11569 TIME...MOT...LOC 2051Z 239DEG 15KT 3956 11603 SH
Special weather statement, Jul 24, 2:08 PM PDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Elko NV 208 PM PDT TUE JUL 24 2018 NVZ035-039-242200- South Central Elko County NV-White Pine County NV- 208 PM PDT TUE JUL 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE AND SOUTHEASTERN ELKO COUNTIES UNTIL 300 PM PDT... At 208 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Cherry Creek, moving northeast at 25 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central White Pine and southeastern Elko Counties. LAT...LON 3986 11509 3993 11517 4017 11495 4004 11468 TIME...MOT...LOC 2108Z 231DEG 22KT 3993 11506 SH
Special weather statement, Jul 24, 2:22 PM PDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Elko NV 222 PM PDT TUE JUL 24 2018 NVZ037-041-242200- Southern Lander County and Southern Eureka County NV- Northeastern Nye County NV- 222 PM PDT TUE JUL 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE AND SOUTH CENTRAL EUREKA COUNTIES UNTIL 300 PM PDT... At 222 PM PDT, Doppler radar was tracking a strong thunderstorm 32 miles southwest of Pinto Summit, moving northeast at 25 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Nye and south central Eureka Counties. LAT...LON 3900 11629 3907 11637 3934 11618 3917 11592 TIME...MOT...LOC 2122Z 228DEG 24KT 3907 11628 SH
Special weather statement, Jul 24, 3:26 PM PDT, 28 minutes before
Special Weather Statement National Weather Service Elko NV 326 PM PDT TUE JUL 24 2018 NVZ037-242315- Southern Lander County and Southern Eureka County NV- 326 PM PDT TUE JUL 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LANDER AND SOUTHWESTERN EUREKA COUNTIES UNTIL 415 PM PDT... At 326 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Grass Valley, moving northeast at 15 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Lander and southwestern Eureka Counties. LAT...LON 3971 11680 3977 11688 3993 11676 3983 11658 TIME...MOT...LOC 2226Z 222DEG 12KT 3977 11678 SH
Special weather statement, Jul 24, 3:42 PM PDT, 12 minutes before
Special Weather Statement
National Weather Service Elko NV
342 PM PDT TUE JUL 24 2018
NVZ033-242330-
Southeastern Elko County NV-
342 PM PDT TUE JUL 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 430 PM
PDT...
At 342 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Oasis, moving east at 20 mph.
Wind gusts 40 to 50 mph will be possible with this storm.
Locations impacted include...
Silver Zone Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4089 11437 4096 11438 4101 11404 4083 11404
4083 11405
TIME...MOT...LOC 2242Z 269DEG 18KT 4092 11434
94The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:15 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 23, 7:45 PM PDT | Special Weather Statement | LKN | Lander | 45 min |
| Jul 23, 7:53 PM PDT | Flash Flood Warning | LKN | Lander | 3 hr |
| Jul 23, 8:03 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 23, 8:26 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Jul 23, 8:42 PM PDT | Special Weather Statement | LKN | Eureka | 48 min |
| Jul 23, 9:25 PM PDT | Flash Flood Warning | LKN | Eureka | 3 hr |
| Jul 23, 9:26 PM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Jul 23, 9:44 PM PDT | Special Weather Statement | LKN | Eureka | 46 min |
| Jul 24, 11:30 AM PDT | Areal Flood Advisory | LKN | White Pine | 78 min |
| Jul 24, 11:59 AM PDT | Areal Flood Advisory | LKN | Eureka, Nye | 61 min |
| Jul 24, 1:06 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 24, 1:18 PM PDT | Areal Flood Advisory | LKN | Eureka, Nye, White Pine | 3 hr |
| Jul 24, 1:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 24, 1:49 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 24, 1:51 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 24, 1:52 PM PDT | Special Weather Statement | LKN | Eureka | 38 min |
| Jul 24, 2:08 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 24, 2:22 PM PDT | Special Weather Statement | LKN | 38 min | |
| Jul 24, 2:35 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 24, 2:44 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 24, 3:26 PM PDT | Special Weather Statement | LKN | Lander | 49 min |
| Jul 24, 3:42 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jul 24, 4:27 PM PDT | Special Weather Statement | LKN | 33 min |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.